EconPapers    
Economics at your fingertips  
 

Unilateral Global Bifurcation for Fourth‐Order Problems and Its Applications

Wenguo Shen

Discrete Dynamics in Nature and Society, 2016, vol. 2016, issue 1

Abstract: We will establish unilateral global bifurcation result for a class of fourth‐order problems. Under some natural hypotheses on perturbation function, we show that (λk, 0) is a bifurcation point of the above problems and there are two distinct unbounded continua, Ck+ and Ck-, consisting of the bifurcation branch Ck from (μk, 0), where μk is the kth eigenvalue of the linear problem corresponding to the above problems. As the applications of the above result, we study the existence of nodal solutions for the following problems: x′′′′ + kx′′ + lx = rh(t)f(x), 0 0 for s ≠ 0. We give the intervals for the parameter r ≠ 0 which ensure the existence of nodal solutions for the above fourth‐order Dirichlet problems if f0 ∈ [0, ∞] or f∞ ∈ [0, ∞], where f0 = lim|s|→0f(s)/s and f∞ = lim|s|→+∞f(s)/s. We use unilateral global bifurcation techniques and the approximation of connected components to prove our main results.

Date: 2016
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1155/2016/8457098

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jnddns:v:2016:y:2016:i:1:n:8457098

Access Statistics for this article

More articles in Discrete Dynamics in Nature and Society from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-08-19
Handle: RePEc:wly:jnddns:v:2016:y:2016:i:1:n:8457098